How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor (MD)
Category: Health
Satisfied Customers: 31319
Experience:  MBBS, MS (General Surgery), Fellowship in Sports Medicine
Type Your Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

My son is 30. Cancer survivor. Chemo/radiation have caused

Customer Question

My son is 30. Cancer survivor. Chemo/radiation have caused osteo necrosis of jaw and spine. Teeth now removed and bone shards still coming out.
Had brucellosis bacteria...IV antibiotics for almost 1 Redman syndrome and lost some hearing. Lost 80 lbs. Developed CKD from the IV antibiotics.
Pain Mgmt for almost 10 yrs.with very high doses of dilaudid 16mg 4x day----methadone also high dose (Dr. talked him into the methadone..he didn't want it.)
Also developed seizure disorder..takes 40mg valium thru the day for that because he has had violent reactions to regular seizure meds.
Has been the type of person who wakes up during surgeries...difficult to resolve pain also.
Pain Dr did a urine screen..dropped him saying he was positive for fentanyl and he hadn't had any in over 1 yr.
Said he was positive for morphine (which he is VERY allergic to) and said he was negative for dilaudid which is impossible..I even saw him take it that morning.
He dehydrated often and has to do iv fluids in hosp or at home. He is down to skin and bones and I am afraid we are losing him.
Could all these things be causing wacky numbers?
He also had anesthesia in January of this yr.
He weaned him down to nothing in 5day intervals over 4 or 5 weeks. He is very sick in withdrawal and we don't know if another Dr will help him.
Submitted: 2 months ago.
Category: Health
Expert:  Dr. Arun Phophalia replied 2 months ago.

I am Dr. Arun and will be helping you today.

I am sorry to hear about your son. This is a pretty tough situation.

It seems that you are concerned about the false positive drug tests. The usual drug screening has a low sensitivity and specificity. So false positive are not uncommon. With so much of metabolic abnormalities going on with many medications being given; false positives can come in routine drug check up. You should appeal the test, which will entail GC-MS drug testing. This identifies the drug molecules and is like finger prints for medications. That should be able to come clear about his drug abuse.

Please feel free for your follow up questions.

I would be happy to assist you further, if you need any more information.

Thanks for using Just Answer.

Customer: replied 2 months ago.
Thankyou. But you did not answer my question. I did not ask about drug abuse!
I asked about his medical conditions as to the false positives on his tests....and they did the gc ms testing.
Please do not charge my card. I a could have answered this myself. I was trusting for someone knowledgeable.
Expert:  Dr. Arun Phophalia replied 2 months ago.

You are very welcome.

Actually I mentioned about the metabolic abnormalities which are caused by the medical conditions and treatment collectively.

These may cause false positive.

It is privilege assisting you.

Related Health Questions